# SDR TX9Y20110928006

- Difficulty date: September 27, 2011
- Submitted: October 11, 2011
- Operation: Air carrier
- Filed by: Taikoo Xiamen Aircraft Engineering Company Ltd, repair station TX9Y778Y
- Aircraft: N708SA
- Make and model: Boeing 747-2B5F
- Aircraft serial: 24196
- Aircraft time: 98,527 hours, 16,402 cycles
- Engine: Pwa JT9D7R4G2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Valve
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, B, J
- Precautionary procedure: E, A

## Discrepancy

AIRCRAFT DEPARTED AIRPORT TO PERFORM A FUNCTIONAL TEST FLT, AFTER HEAVY CHECK.  ON CLIMBOUT, ACFT DEVELOPED PROBLEMS WITH THE NR 1 ENGINE NACELLE OVERHEAT RUNNING HIGH WHICH INDICATED ON BOTH A AND B DETECTION SYSTEM INDICATORS, ALSO AT THIS TIME A "BURNING ODOR" WAS NOTICED IN THE FLIGHT DECK WITH NO SIGHT OF SMOKE.  PILOT REDUCED POWER ON THE NR 1 ENGINE, TEMPERATURE BEGAN TO REDUCE BACK TOWARD "0" (ZERO), WHICH INDICATED ON BOTH A AND B SYSTEMS.  THE PILOT DECIDED TO SHUTDOWN NR 1 ENGINE DUE TO THE "BURNING ODOR" CONTINUED, AFTER SHUTDOWN ODOR DISSIPATED.  PILOT DECLARED AN EMERGENCY & LANDED WITHOUT INCIDENT.  DURING TROUBLESHOOTING NR 1 & 3 PRSOVS,  NR 1 & 2 TEMP SENSOR & CONTROLS,  NR 1 & 2 IP CHECK VALVES, NR 1 & 2 HIGH-STAGE CHECK VALVES, & NR 1 & 2 PRECOOLERS SWAPPED & LEAK CHECK PERFORMED PER AMM 36-12-01, REV 109.  THE OVHT INDICATION STILL EXISTED. AS PER MANUFATURER RECOMMENDATION, NR 1 THREEWAY VALVE INSPECTED & FOUND SMALL POPPET NOT FULLY CLOSED AT 1.25-INCH PORT IN FLT MODE AND BOLT HOLE ON SMALL POPPET WORN.  NR 1 AND 2 THREEWAY VALVES  & NR 1 & 2 HIGH-STAGE VALVES SWAPPED & LEAK CHECK PERFORMED PER AMM 36-11-06, REV 109.   NR 1 & 4 ENGINE RUN AT 1.30 EPR PERFORMED & INDICATION FOUND NORMAL PER AMM 71-22-22, REV 109.  A NEW THREEWAY VALVE INSTALLED TO NR 2 ENGINE.
